Alert archive / Kansas / River Flood Warnings in 2020
River Flood Warning 22, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at May 26, 2020, 7:57 PM CDT for Cherokee County, Labette County, Kansas. It took effect at May 27, 2020, 6:00 AM CDT. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- May 26, 2020, 7:57 PM CDT (00:57 UTC)
- In effect from
- May 27, 2020, 6:00 AM CDT
- Expired
- May 28, 2020, 2:44 PM CDT
- In force
- 33 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cherokee County, KS, Labette County, KS
The radar
The Tulsa radar (KINX), 118 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River at Oswego (OSWK1).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
245
WGUS43 KICT 270057
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
757 PM CDT Tue May 26 2020
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Neosho River near Parsons affecting Labette and Neosho Counties.
Neosho River at Oswego affecting Cherokee and Labette Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC099-133-271456-
/O.NEW.KICT.FL.W.0021.200527T0600Z-200528T0300Z/
/PPFK1.1.ER.200527T0600Z.200527T1200Z.200527T1500Z.NO/
757 PM CDT Tue May 26 2020
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Neosho River near Parsons.
* From late tonight until Wednesday evening.
* At 7:01 PM Tuesday the stage was 20.3 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday morning and
continue to rise to near 21.3 feet by Wednesday morning. The river
will fall below flood stage by late Wednesday morning.
* Impact...At 21.0 feet...Significant flooding of the flood plain
begins to occur affecting agricultural fields.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Wed Thu Fri
Parsons 21.0 20.3 Tue 07 PM 19.6 15.1 13.6
&&
LAT...LON 3754 9511 3727 9508 3726 9518 3745 9521
$$
KSC021-099-271456-
/O.NEW.KICT.FL.W.0022.200527T1100Z-200528T1600Z/
/OSWK1.1.ER.200527T1100Z.200527T1800Z.200527T2200Z.NO/
757 PM CDT Tue May 26 2020
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Neosho River at Oswego.
* From Wednesday morning until Thursday morning.
* At 5:40 PM Tuesday the stage was 15.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday morning and continue
to rise to near 17.2 feet by early Wednesday afternoon. The river
will fall below flood stage by Wednesday afternoon.
* Impact...At 17.0 feet...The left bank begins to overflow and floods
agricultural fields. Also the dirt county road, 13000 Road, along
the north side of the river bank starts to flood at 1.5 miles
downstream of gage site where the bridge crosses Lightning Creek.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Wed Thu Fri
Oswego 17.0 15.1 Tue 06 PM 16.9 11.2 10.6
&&
LAT...LON 3727 9507 3700 9500 3700 9511 3726 9518
$$
Vaughan6 follow-up statements
540
WGUS83 KICT 271359
FLSICT
Flood Statement
National Weather Service Wichita KS
859 AM CDT Wed May 27 2020
...The flood warning continues for the following river in Kansas...
Neosho River near Parsons affecting Labette and Neosho Counties.
Neosho River at Oswego affecting Cherokee and Labette Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC099-133-280358-
/O.EXT.KICT.FL.W.0021.000000T0000Z-200528T1708Z/
/PPFK1.2.ER.200527T0220Z.200527T1800Z.200528T0508Z.NO/
859 AM CDT Wed May 27 2020
The Flood Warning continues for
The Neosho River near Parsons.
* Until Thursday afternoon.
* At 8:01 AM Wednesday the stage was 23.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 23.1 feet by this
afternoon. The river will fall below flood stage early Thursday
morning.
* Impact...At 23.0 feet...Flood waters spread over fields to a
distance of 1 and one fourth miles. Several county roads, mainly
along the left bank are inundated. Several residents which live
along the right bank in the vicinity of Highway 400 may experience
water entering their homes at basement levels.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Parsons 21.0 23.0 Wed 08 AM 18.2 14.0 13.5
&&
LAT...LON 3754 9511 3727 9508 3726 9518 3745 9521
$$
KSC021-099-280358-
/O.EXT.KICT.FL.W.0022.000000T0000Z-200529T0830Z/
/OSWK1.1.ER.200527T0732Z.200528T0000Z.200528T1430Z.NO/
859 AM CDT Wed May 27 2020
The Flood Warning continues for
The Neosho River at Oswego.
* Until late Thursday night.
* At 7:00 AM Wednesday the stage was 17.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.9 feet by this
evening. The river will fall below flood stage late Thursday
morning.
* Impact...At 17.0 feet...The left bank begins to overflow and floods
agricultural fields. Also the dirt county road, 13000 Road, along
the north side of the river bank starts to flood at 1.5 miles
downstream of gage site where the bridge crosses Lightning Creek.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Oswego 17.0 17.9 Wed 07 AM 18.0 10.8 10.6
&&
LAT...LON 3727 9507 3700 9500 3700 9511 3726 9518
$$
CDJ765
WGUS83 KICT 271906
FLSICT
Flood Statement
National Weather Service Wichita KS
206 PM CDT Wed May 27 2020
...The flood warning continues for the following river in Kansas...
Neosho River near Parsons affecting Labette and Neosho Counties.
Neosho River at Oswego affecting Cherokee and Labette Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC099-133-280906-
/O.CON.KICT.FL.W.0021.000000T0000Z-200528T1708Z/
/PPFK1.2.ER.200527T0220Z.200527T1801Z.200528T0508Z.NO/
206 PM CDT Wed May 27 2020
The Flood Warning continues for
The Neosho River near Parsons.
* Until Thursday afternoon.
* At 1:01 PM Wednesday the stage was 23.1 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Thursday morning.
* Impact...At 23.0 feet...Flood waters spread over fields to a
distance of 1 and one fourth miles. Several county roads, mainly
along the left bank are inundated. Several residents which live
along the right bank in the vicinity of Highway 400 may experience
water entering their homes at basement levels.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Parsons 21.0 23.1 Wed 01 PM 18.2 14.0 13.5
&&
LAT...LON 3754 9511 3727 9508 3726 9518 3745 9521
$$
KSC021-099-280906-
/O.CON.KICT.FL.W.0022.000000T0000Z-200529T0830Z/
/OSWK1.1.ER.200527T0732Z.200528T0000Z.200528T1430Z.NO/
206 PM CDT Wed May 27 2020
The Flood Warning continues for
The Neosho River at Oswego.
* Until late Thursday night.
* At 10:40 AM Wednesday the stage was 19.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.9 feet by this
evening. The river will fall below flood stage late Thursday
morning.
* Impact...At 19.5 feet...Xavier Road leading north from the river
gage begins to see water near the road.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Oswego 17.0 19.3 Wed 11 AM 18.0 10.8 10.6
&&
LAT...LON 3727 9507 3700 9500 3700 9511 3726 9518
$$
bk788
WGUS83 KICT 280052
FLSICT
Flood Statement
National Weather Service Wichita KS
752 PM CDT Wed May 27 2020
...The flood warning continues for the following river in Kansas...
Neosho River near Parsons affecting Labette and Neosho Counties.
Neosho River at Oswego affecting Cherokee and Labette Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC099-133-281452-
/O.EXT.KICT.FL.W.0021.000000T0000Z-200528T1521Z/
/PPFK1.2.ER.200527T0220Z.200527T1801Z.200528T0321Z.NO/
752 PM CDT Wed May 27 2020
The Flood Warning continues for
The Neosho River near Parsons.
* Until Thursday morning.
* At 7:01 PM Wednesday the stage was 22.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
tonight.
* Impact...At 23.0 feet...Flood waters spread over fields to a
distance of 1 and one fourth miles. Several county roads, mainly
along the left bank are inundated. Several residents which live
along the right bank in the vicinity of Highway 400 may experience
water entering their homes at basement levels.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Parsons 21.0 22.0 Wed 07 PM 14.8 16.3 15.9
&&
LAT...LON 3754 9511 3727 9508 3726 9518 3745 9521
$$
KSC021-099-281452-
/O.EXT.KICT.FL.W.0022.000000T0000Z-200529T0939Z/
/OSWK1.1.ER.200527T0732Z.200528T0600Z.200528T1539Z.NO/
752 PM CDT Wed May 27 2020
The Flood Warning continues for
The Neosho River at Oswego.
* Until late Thursday night.
* At 6:00 PM Wednesday the stage was 19.5 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.9 feet by
early Thursday morning. The river will fall below flood stage late
Thursday morning.
* Impact...At 19.5 feet...Xavier Road leading north from the river
gage begins to see water near the road.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Oswego 17.0 19.5 Wed 06 PM 10.8 11.3 11.5
&&
LAT...LON 3727 9507 3700 9500 3700 9511 3726 9518
$$418
WGUS83 KICT 280110
FLSICT
Flood Statement
National Weather Service Wichita KS
810 PM CDT Wed May 27 2020
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-281509-
/O.CON.KICT.FL.W.0020.000000T0000Z-200530T2015Z/
/HTCK1.2.ER.200527T1737Z.200529T0600Z.200530T0815Z.NO/
810 PM CDT Wed May 27 2020
The Flood Warning continues for
The Cow Creek near Hutchinson.
* Until Saturday afternoon.
* At 7:31 PM Wednesday the stage was 9.8 feet.
* Flood stage is 9.5 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 10.6 feet by
early Friday morning. The river will fall below flood stage
Saturday morning.
* Impact...At 10.5 feet...There are numerous road closures northwest
of Hutchinson due to high water. Low water crossing on 43rd Street
just east of Pennington floods. Expect road closure on 43rd Street
between Pennington to Hendricks roads. Also 69th Street floods
between Wilson to Pennington roads. Then 50th Street floods between
Wilson and Pennington roads. Flooding occurs along Pennington Road
from Nickerson Blvd to 50th Avenue.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Thu Fri Sat
Hutchinson 9.5 9.8 Wed 08 PM 10.5 10.2 7.1
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$881
WGUS83 KICT 281331
FLSICT
Flood Statement
National Weather Service Wichita KS
831 AM CDT Thu May 28 2020
...The flood warning continues for the following river in Kansas...
Neosho River at Oswego affecting Cherokee and Labette Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC021-099-290331-
/O.EXT.KICT.FL.W.0022.000000T0000Z-200529T1237Z/
/OSWK1.1.ER.200527T0732Z.200527T2300Z.200528T1837Z.NO/
831 AM CDT Thu May 28 2020
The Flood Warning continues for
The Neosho River at Oswego.
* Until Friday morning.
* At 7:00 AM Thursday the stage was 18.5 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* Impact...At 19.5 feet...Xavier Road leading north from the river
gage begins to see water near the road.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Oswego 17.0 18.5 Thu 07 AM 11.8 13.6 14.0
&&
LAT...LON 3727 9507 3700 9500 3700 9511 3726 9518
$$
CDJ250
WGUS83 KICT 281944
FLSICT
Flood Statement
National Weather Service Wichita KS
244 PM CDT Thu May 28 2020
...The flood warning is cancelled for the following river in
Kansas...
Neosho River at Oswego affecting Cherokee and Labette Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC021-099-282014-
/O.CAN.KICT.FL.W.0022.000000T0000Z-200529T1237Z/
/OSWK1.1.ER.200527T0732Z.200527T2300Z.200528T1436Z.NO/
244 PM CDT Thu May 28 2020
The Flood Warning is cancelled for
The Neosho River at Oswego.
* At 10:30 AM Thursday the stage was 16.5 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at 9:36 AM Thursday.
* Forecast...The river will continue to fall to 11.0 feet by Friday
morning.
* Impact...At 17.0 feet...The left bank begins to overflow and floods
agricultural fields. Also the dirt county road, 13000 Road, along
the north side of the river bank starts to flood at 1.5 miles
downstream of gage site where the bridge crosses Lightning Creek.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Oswego 17.0 16.5 Thu 10 AM 11.0 13.6 14.0
&&
LAT...LON 3727 9507 3700 9500 3700 9511 3726 9518
$$
KEDWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 26, 6:41 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 26, 6:41 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Wichita KS 641 PM CDT Tue May 26 2020 ...Updated Aviation Discussion... .SHORT TERM...(This evening through Thursday night) Issued at 301 PM CDT Tue May 26 2020 Meso Convectively induced Vort (MCV) max that produced the heavy rainfall last night over SE KS continues to lift NE (currently located near KMCI). Remnant low level moisture from this system remains high underneath this MCV, with scattered showers wrapping around on the western edge of the center back into portions of central KS. This low level moisture and afternoon heating may lead to additional diurnally driven showers/sprinkles developing for areas NE of wichita for late this afternoon through this evening, until the MCV finally makes its way north of the area. So will keep some low pops in for this chance. Expect to see a lull in the showers for the overnight hours, as the first MCV shifts NE. Attention will than shift to the upper level low currently making slow progress along the Red River valley in nrn TX. For Wed, expect this upper low to slowly drift a little further NE into ern OK. Low level moisture on the north side of this upper low will remain high over the Flint Hills and southeast KS for the daytime hours on Wed. With the afternoon heating and increased lift associated with this upper low, expect showers and even a few storms to develop for areas east of the I-135 during peak heating on Wed. Latest bufkit soundings suggest there is some skinny instability for the afternoon hours, so could see a few storms develop. Also mid level flow will be out of the east, which will lead to the storms unusually moving from northeast to southwest. Bulk shear around 25 to 30 kts may also lead to a few low topped supercell structures, that may lead to a few strong storms. Low level flow is minimal, but cyclonic curvature and increased stretching during peak heating may lead to a stray funnel cloud or two. Will go with likely pops for this chance. Precipitable water values are still running around 125 percent of normal, which could lead to some pockets of heavy rainfall, but the heavy rainfall threat hard to pinpoint, due to the widely scattered nature to the storms, so will not issue any flood watch headlines for now. Think most of the showers/storms will be diurnally driven with most of the showers/storms waning after sunset on Wed, with possibly a few lingering showers or sprinkles late Wed night. The upper low will continue to make slow progress into cen AR by Thu, which may lead to another round of diurnally driven showers for areas east of the KS Turnpike. Could even see a few storms over extreme SE KS, as afternoon SBCAPE values reach 1000-1200 j/kg. A little higher PW axis does shift SE into the Flint Hills as well, which may lead to additional pockets of heavy rain. Pinning down where this rainfall threat is, will be difficult, but could lead to some localized flooding concerns. Expect the showers to wane or end by Thu evening, as afternoon heating is lost and the upper low continues to pull east of the area. Ketcham .LONG TERM...(Friday through Tuesday) Issued at 301 PM CDT Tue May 26 2020 Upper ridging looks to build into the region for Fri into the weekend, which will give locations a chance to dry out from recent heavy rainfall. The surface ridge will initially lead to below normal max temperatures for Fri, but expect a slow warming trend for the weekend with max temps climbing back above normal by Sunday. The NW flow may lead to some showers/storms dropping southeast out of Neb into northeast KS for late Sat night or early Sun. But think this chance will stay to the NE of the forecast area. Latest GFS suggests convection will return to the high plains and NW KS for late Sunday, but expect most this activity to stay well west of the forecast area. Ketcham && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 631 PM CDT Tue May 26 2020 Early evening satellite imagery shows widespread cloud cover across the region, though breaks in the clouds have occurred in the vicinity of KICT and KHUT late this afternoon. MVFR level clouds are mainly confined east of the Turnpike, affecting only KCNU at this time. For the rest of the evening and overnight tonight, expect clouds to linger overhead, though cigs may temporarily improve a bit at KCNU before retuning to MVFR tomorrow morning. Additionally, it will be hard to rule out isolated/transient sprinkle throughout the night, though as the previous discussion mentioned, no widespread showers are expected at this time. By tomorrow afternoon, chances for showers and storms across southeast Kansas may improve once again, though confidence remains too low to mention in the TAFs at this time. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 55 77 58 77 / 10 20 20 40 Hutchinson 54 75 57 76 / 10 20 20 30 Newton 54 75 57 74 / 20 30 30 50 ElDorado 54 75 57 74 / 20 30 30 60 Winfield-KWLD 54 76 57 76 / 20 30 30 40 Russell 52 77 55 77 / 20 10 10 20 Great Bend 53 76 55 77 / 10 10 10 10 Salina 55 75 58 76 / 30 20 20 40 McPherson 53 75 56 74 / 20 20 20 40 Coffeyville 58 75 58 75 / 20 60 40 60 Chanute 57 75 59 74 / 30 60 40 70 Iola 57 76 59 74 / 30 70 40 70 Parsons-KPPF 57 75 59 74 / 30 60 40 60 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Ketcham LONG TERM...Ketcham AVIATION...TAV
Hazardous weather outlook, May 26, 3:27 PM CDT, 4 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 327 PM CDT Tue May 26 2020 KSZ032-033-047>053-067>072-082-083-091>096-098>100-272030- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 327 PM CDT Tue May 26 2020 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Flooding is expected along and around the Cow Creek across parts of Rice and Reno counties. See latest river flood warning for additional details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Flooding along the Cow Creek in Reno and Rice counties is expected to continue through Thursday. See latest river flood warning for additional details. A few storms will be possible Wednesday through Thursday. A few strong storms may occur for areas east of the Kansas Turnpike on Wednesday afternoon. Dime size hail and wind gusts to 50 mph are the main concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict Lawson/Ketcham
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:57 PM CDT | River Flood Warning | ICT | Labette, Neosho | 31 hr |
| May 27, 5:40 PM CDT | Special Weather Statement | ICT | Labette | 35 min |
Nearby
River Flood Warnings in Kansas, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.